MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center.Siemens investigated the system files provided by the customer and did not find any issue; siemens determined that maintenance was regularly performed on the system and that quality controls were within expected ranges on the day of the event.Siemens also determined that the reaction kinetics of the affected measurements were correctly elevated by the system.Siemens concluded that a pre-analytical issue potentially caused the discordant, falsely elevated pt inr results.The reagent and system are performing according to specifications.No further evaluation of these devices is required.
 
Event or Problem Description
A discordant, falsely elevated prothrombin time (pt) international normalized ratio (inr) result was obtained on a patient sample on a sysmex cs-2100i system, using the thromborel s reagent.The sample was repeated using the same system and reagent, in extended time, resulting lower.The repeat result was reported to the physician(s) and the patient was advised to stop taking warfarin medication.On the next day, the patient was re-drawn and the new sample was run on an alternate system, resulting lower.The initial sample was also repeated on the initial system using the same reagent lot, resulting lower than the initial result.The 2nd repeat result and the redrawn sample result were reported, as the correct results, to the physician(s).There are no known reports of adverse health consequences due to the discordant, falsely elevated pt inr results.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7878280
Report Number9610806-2018-00093
Device Sequence Number2049512
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2019
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number562818
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1